NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 18, 2014
Medications that aggravate MG
I have a brother that has just had a blood test that shows he possibly has MG, he is om medications to relieve dystonia, or cortico basal degeneration, including botox injections. What medications would aggravate MG?
This is something that is best discussed with your brother’s treating neurologist. While there is a very long list of medications that could affect MG, it would be wrong to withhold them if the evidence for MG is weak. Your brother’s neurologist will be able to weigh risks and benefits bearing in mind the different neurological diagnoses he/she is considering.
John G Quinlan, MD
Professor of Neurology
College of Medicine
University of Cincinnati